MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT XL VASCULAR AND BILIARY STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT XL VASCULAR AND BILIARY STENT SYSTEM
Catalog Number EX071003CS
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 12/09/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.Not returned.
 
Event or Problem Description
It was reported that the stent allegedly fractured post deployment in the sfa.The stent remains implanted and no further treatment was performed.No patient injury was reported.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.As part of all complaint investigations, an attempt was made to evaluate the subject device as well as the device usage.In this case, no sample was returned.Based on the images provided, the reported stent fracture could not be confirmed.Due to the poor resolution of the images, the stent strut structure was not visible.Potential factors that could have led or contributed to the reported event have been evaluated.Previous investigations of similar complaints have been reviewed.An irregular stent placement may contribute to a subsequent stent fracture.An inadvertent movement of the hand or incorrect holding of the delivery system during stent release, an insufficient pre or post-dilation as well as highly calcified vessels, the patient's condition or the vessel anatomy may result in an irregular stent placement.In this case, it was reported that the anatomy was moderately calcified and that the stent deployed smoothly.On the basis of the information available and the evaluation of the images, a definite root cause for the reported event could not be determined.The ifu supplied with this product sufficiently describes the correct application of the device.Also the ifu states that stent fracture is potential adverse event that may occur.

Brand Name
LIFESTENT XL VASCULAR AND BILIARY STENT SYSTEM
Common Device Name
VASCULAR AND BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key5357155
Report Number9681442-2016-00013
Device Sequence Number18853800
Product Code NIP
UDI-Device Identifier04049519001302
UDI-Public(01)04049519001302(17)170630(10)ANZF3710
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P070014/S049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Followup
Report Date (Section B) 12/14/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2017
Device Catalogue NumberEX071003CS
Device Lot NumberANZF3710
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/11/2016
Supplement Report FDA Received Date03/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight82